Alert archive / Georgia / Special Weather Statements in 2022

Special Weather Statement, NWS Atlanta, GA

August 6, 2022Newton County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 6, 2022, 8:34 PM EDT for Newton County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2022, 8:34 PM EDT (00:34 UTC)
Expired
Aug 6, 2022, 9:00 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Newton County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1703 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1703 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

834 
WWUS82 KFFC 070034
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
834 PM EDT Sat Aug 6 2022
 
GAZ046-048-057-070100-
Rockdale GA-Newton GA-Henry GA-
834 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of southeastern
Rockdale, east central Henry and southwestern Newton Counties through
900 PM EDT...

At 834 PM EDT, a strong thunderstorm was over Rocky Plains, or near
Covington, moving west at 5 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to 
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Locations impacted include...
Conyers, Covington, Oxford, Porterdale, Magnet, Almon, Oak Hill and
Rocky Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3360 8382 3345 8387 3345 8404 3366 8402
TIME...MOT...LOC 0034Z 103DEG 5KT 3354 8394 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:33 PM EDT, 5 hours 1 minute earlier.

Area forecast discussion, Aug 6, 3:33 PM EDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Peachtree City GA
333 PM EDT Sat Aug 6 2022

.SHORT TERM /Rest of today through Sunday Night/...

Earlier stratus deck across the central portion of the CWA that
has now mixed out looks to have delayed some daytime
heating/destabilization for convective triggering, though some
increased baroclinity near the edges may have aided earlier
development. Still thinking keeping chance pops going area-wide
through this afternoon into evening is good given the decent
SBCAPE and higher PWATs advecting in from the SE. Could still have
some stronger updrafts aided by outflow interaction as well.

Otherwise not much change in the airmass/setup for tonight and
Sunday as we stay west of the Bermuda ridge and continued enhanced
moisture advection from the SE, so we could have a rinse and
repeat situation with again some morning low level stratus and
again mainly diurnally driven showers/storms peaking coverage in
the afternoon to evening. Progged CAPE near 2500 J/kg and
remaining high PWATs will keep the chance for some strong
convection and cannot rule out one or two severe storms with
similar main threats of strong to damaging winds, frequent
lightning and locally heavy rainfall.

Max temps Sunday look to be slightly below climo norms given the
moist environment and most areas look to reach the upper 80s to
low 90s.

Baker

&&

.LONG TERM /Monday through Saturday/...

No significant changes were made to the long term forecast. Each day
through the period will bring chance to likely PoPs (40% to 70% or
scattered to numerous in coverage) virtually area-wide as the
synoptic pattern and persistent conveyor belt of tropical moisture
continue to support of diurnally-driven convection. A few strong to
severe storms will be possible each day amid the warm, moist,
unstable atmosphere with damaging wind gusts, frequent lightning,
hail, and locally heavy rainfall all potential threats. Storms that
are particularly efficient rainfall producers and/or slow movers
could lead to flash flooding, especially in urbanized areas with
impervious surfaces and areas that have greater top-soil moisture
from previous rainfall.

The ECMWF and GFS ensembles depict a transition away from weak upper-
level flow Thursday into Friday as ridging amplifies across the
western CONUS while troughing sets up across the eastern CONUS. This
synoptic setup is suggestive of FROPA across at least a portion of
the CWA toward the end of the long term period, which is reflected
in area-wide likely PoPs on Thursday. The ECMWF, GFS, and Canadian
all suggest that the front will stall generally across central
Georgia on Friday, which is where PoPs should be highest. Rainfall
totals through the period are forecast to remain around 0.75" or
less across much of the CWA (though locally higher rainfall totals
are possible). Forecast rainfall totals are around 1.00" to 1.25"
across the higher terrain of north Georgia where orographic uplift
could enhance rainfall. A slightly drier, milder airmass behind the
front will drop highs and lows by a few degrees or so Thursday into
Friday -- generally from near-normal to a few degrees below
normal.

Martin

&&

.AVIATION...
18Z Update...
Initial VFR conditions as cu field close to 3500 ft with some
isolated to scattered TSRA developing. Have tempo groups for all
sites for TSRA, vrb gusts, and 4SM starting 18z for southern and
eastern sites, then 21-00z for KATL and nearby sites. Could again
see some IFR/LIFR cigs across majority of sites Sunday morning
(kept KATL at 600 ft from 09z to 15z then similar improvement as
this morning. Have prob30 for TSRA group Sunday afternoon from
19-23z and expect daytime cu field SCT/BKN mainly 2500-3500 ft.
Winds mainly SE/east at 7 kts or less through period and some
sites could go light to calm tonight.

//ATL Confidence...18Z Update...
Medium on TSRA coverage this afternoon.
Medium on Sunday morning IFR/LIFR cig coverage.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  87  71  88 /  30  50  40  70
Atlanta         72  89  72  89 /  20  60  50  70
Blairsville     66  82  66  83 /  30  70  60  70
Cartersville    71  89  71  88 /  20  60  50  70
Columbus        73  90  73  92 /  30  60  40  70
Gainesville     71  86  71  86 /  30  60  50  70
Macon           72  91  72  92 /  40  50  30  60
Rome            72  92  72  91 /  20  60  50  70
Peachtree City  71  89  71  89 /  20  60  50  70
Vidalia         72  91  72  93 /  20  40  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM....Martin
AVIATION...Baker
Hazardous weather outlook, Aug 6, 12:08 PM EDT, 8 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1208 PM EDT Sat Aug 6 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1208 PM EDT Sat Aug 6 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms are expected through the
afternoon and evening time frame across north and central Georgia.
Some storms could become strong and an isolated severe storm cannot
be ruled out with the main threats of strong to damaging winds,
frequent lightning, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered to numerous thunderstorms in the afternoons and
evenings are expected each day through the rest of the forecast
period. As usual during the summer, any storm will have the
potential to become strong to severe and be capable of producing
gusty winds, frequent lightning, and locally heavy rainfall

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 6, 8:10 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
810 PM EDT Sat Aug 6 2022

GAZ045-070045-
DeKalb GA-
810 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of southeastern DeKalb
County through 845 PM EDT...

At 810 PM EDT, a strong thunderstorm was over Lithonia, or 7 miles
west of Conyers. This storm was nearly stationary.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Lithonia, Belmont, Arabia Mountain, Redan and Snapfinger.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3379 8411 3372 8406 3366 8409 3364 8413
      3363 8414 3364 8414 3364 8417 3365 8422
      3369 8427
TIME...MOT...LOC 0010Z 315DEG 1KT 3370 8414

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 6, 8:11 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
811 PM EDT Sat Aug 6 2022

GAZ033-034-045-070100-
North Fulton GA-DeKalb GA-Gwinnett GA-
811 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of northwestern DeKalb,
west central Gwinnett and northeastern Fulton Counties through 900 PM
EDT...

At 810 PM EDT, a strong thunderstorm was near Dunwoody, or 9 miles
southeast of Mountain Park. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Mountain Park, Sandy Springs, Roswell, Alpharetta, Dunwoody,
Chamblee, Norcross, Doraville, Berkeley Lake, North Atlanta and
Mechanicsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3395 8416 3389 8424 3386 8435 3395 8440
      3396 8439 3399 8438 3401 8440 3402 8440
      3405 8442 3408 8442 3410 8427
TIME...MOT...LOC 0010Z 315DEG 1KT 3399 8429

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 6, 8:17 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
817 PM EDT Sat Aug 6 2022

GAZ070-071-070045-
Lamar GA-Monroe GA-
817 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of southwestern Monroe
and southeastern Lamar Counties through 845 PM EDT...

At 817 PM EDT, a strong thunderstorm was near Brent, or 8 miles
southwest of Forsyth. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Brent, Redbone and Russellville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3291 8413 3297 8412 3298 8412 3306 8403
      3296 8391 3285 8403 3285 8405
TIME...MOT...LOC 0017Z 315DEG 1KT 3294 8403

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 6, 8:27 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
827 PM EDT Sat Aug 6 2022

GAZ034-035-037-046-047-070115-
Walton GA-Rockdale GA-Barrow GA-Gwinnett GA-Oconee GA-
827 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of northeastern
Rockdale, northwestern Oconee, southeastern Barrow, southeastern
Gwinnett and Walton Counties through 915 PM EDT...

At 827 PM EDT, a strong thunderstorm was over Monroe, moving south at
15 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Monroe, Snellville, Loganville, Walnut Grove, North High Shoals,
Between, Good Hope, Jersey, Windsor, Nicholasville, Youth, Big Haynes
Creek Park, Pannell, Rosebud, Campton, Herndonville and Gratis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3381 8348 3382 8351 3377 8355 3369 8370
      3371 8386 3374 8391 3371 8391 3372 8398
      3384 8401 3395 8359
TIME...MOT...LOC 0027Z 346DEG 14KT 3380 8375

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Aug 6, 8:32 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
832 PM EDT Sat Aug 6 2022

GAZ051-062-074-075-070115-
Taliaferro GA-Washington GA-Glascock GA-Warren GA-
832 PM EDT Sat Aug 6 2022

...Strong thunderstorms will impact portions of Warren, western
Glascock, northeastern Washington and southeastern Taliaferro
Counties through 915 PM EDT...

At 832 PM EDT, a line of strong thunderstorms was along a line
extending from Raytown to near Davisboro, and moving northwest at 10
mph.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Warrenton, Gibson, Davisboro, Norwood, Mitchell, Sharon, Camak, Edge
Hill, Edgehill, Cadley, Shoals, Downs, Jewell, Beall Springs,
Mayfield, Barnett, Agricola and Raytown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3296 8276 3323 8279 3325 8275 3327 8278
      3331 8278 3332 8280 3336 8281 3359 8284
      3360 8264 3359 8264 3352 8261 3327 8261
      3313 8259 3312 8265 3312 8266 3305 8262
      3303 8258 3297 8257
TIME...MOT...LOC 0032Z 136DEG 10KT 3359 8274 3300 8266

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Aug 6, 8:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
834 PM EDT Sat Aug 6 2022

GAZ046-048-057-070100-
Rockdale GA-Newton GA-Henry GA-
834 PM EDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of southeastern
Rockdale, east central Henry and southwestern Newton Counties through
900 PM EDT...

At 834 PM EDT, a strong thunderstorm was over Rocky Plains, or near
Covington, moving west at 5 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Conyers, Covington, Oxford, Porterdale, Magnet, Almon, Oak Hill and
Rocky Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3360 8382 3345 8387 3345 8404 3366 8402
TIME...MOT...LOC 0034Z 103DEG 5KT 3354 8394

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 8:10 PM EDTSpecial Weather StatementFFCDeKalb35 min
Aug 6, 8:11 PM EDTSpecial Weather StatementFFCDeKalb49 min
Aug 6, 8:17 PM EDTSpecial Weather StatementFFCMonroe28 min
Aug 6, 8:27 PM EDTSpecial Weather StatementFFCWalton48 min
Aug 6, 8:32 PM EDTSpecial Weather StatementFFCGlascock, Warren43 min
Aug 6, 8:41 PM EDTSpecial Weather StatementFFCDeKalb49 min
Aug 6, 9:06 PM EDTSpecial Weather StatementFFCNewton, Rockdale39 min
Aug 6, 9:32 PM EDTSpecial Weather StatementFFCDeKalb, Fulton43 min
Aug 6, 9:35 PM EDTSpecial Weather StatementFFCMorgan25 min
Aug 6, 9:39 PM EDTSpecial Weather StatementFFCLamar, Pike36 min
Aug 6, 10:15 PM EDTSpecial Weather StatementFFCPike30 min
Aug 6, 10:37 PM EDTSpecial Weather StatementFFCFayette23 min
Aug 6, 10:51 PM EDTFlash Flood WarningFFCClayton, Cobb, DeKalb, Fulton, Gwinnett, Henry3 hr
Aug 6, 11:04 PM EDTSpecial Weather StatementFFCWhitfield26 min
Aug 6, 11:44 PM EDTFlash Flood WarningFFCCatoosa, Fannin, Murray, Whitfield3 hr
Aug 7, 4:40 PM EDTSpecial Weather StatementFFCJeff Davis35 min
Aug 7, 6:01 PM EDTSevere Thunderstorm WarningFFCMuscogee29 min
Aug 7, 6:09 PM EDTSpecial Weather StatementFFCLaurens36 min
Aug 7, 7:03 PM EDTSpecial Weather StatementFFCTroup27 min
Aug 7, 7:21 PM EDTSpecial Weather StatementFFCBibb39 min
Aug 7, 7:24 PM EDTSpecial Weather StatementFFCTroup36 min
Aug 7, 7:25 PM EDTSpecial Weather StatementFFCCrawford35 min
Aug 7, 7:53 PM EDTSpecial Weather StatementFFCCrawford37 min

Nearby

Special Weather Statements in Georgia, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.